Hail, El Paso
- When
- June 4, 2:16 PM MST
- Where
- El Paso County, 1.78 mi ESE of Socorro
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 31.640, -106.272
Upper low was moving into southeastern Arizona with moderately deep low level moisture pushing west toward the Rio Grande. A disturbance in the southwest flow across the Borderland helped to fire off thunderstorms over the eastern half of El Paso county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Upper low was moving into southeastern Arizona with moderately deep low level moisture pushing west toward the Rio Grande. A disturbance in the southwest flow across the Borderland helped to fire off thunderstorms over the eastern half of El Paso county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 4, 12:13 PM MST, 2 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 113 PM MDT Tue Jun 4 2019 .SYNOPSIS... Moisture at the surface will combine with an upper level storm system to give us a chance for strong to severe thunderstorms again today. The main threat for severe weather will be to the east of the Continental Divide. A few storms today may produce large hail and strong outflow winds. After today we will begin to dry out, with cooler temperatures on Wednesday, and then warm and dry through Saturday. For Sunday through Tuesday, we will continue to see warm temperatures with a slight chance && .DISCUSSION... Rinse and repeat, that is the mantra for today as we continue in our very slowly changing weather pattern. Currently an upper level low is very slowly making its way across southern Arizona, while at the surface we again have had a decent amount of moisture push almost to the New Mexico/Arizona. So conditions are similar to yesterday, so we will again see another round of strong to severe thunderstorms this afternoon and early evening. Like yesterday the main threats will be strong outflow winds and large hail. It looks like the storms will move from west to east and should be east of our area by 9 PM. Later this evening into tonight we could see some isolated showers and thunderstorms, but the threat of severe storms will have diminished. On Wednesday the upper level low will get going and be centered over central New Mexico. That will sweep some westerly winds across the area and that will move most of the lowland moisture out of the area and begin to dry us out. Further north, in the mountains, there will still be some residual moisture and with the upper low not to far away we will continue to see a slight chance for afternoon and evening thunderstorms, but should they not be too strong. For the end of the week into Saturday we will see a weak upper level ridge build across the area from the west. This will continue to keep us dry and warm our temperatures a few degrees above average. Some lowland locations will be flirting with the triple digit mark. Then on Sunday we will see a stronger upper level ridge develop to our south. There is still some indication that the upper level ridge will be able to bring some moisture up from the south. Then on Monday the GFS indicates that moisture will try and push in from the east to give most areas east of the Continental Divide a chance for rain on both Monday and Tuesday. && .AVIATION...Valid 05/00Z-06/00Z... P6SM SCT-BKN080-100 BKN150-200 with scattered to numerous 1-3SM TSRA BKN040-060 mainly before 03Z. Isolated storms may linger over area mountains through the night and the afternoon. Skies will gradually become SCT-BKN100-120 by 06Z and then FEW-SCT100-120 SCT250 by 12Z. && .FIRE WEATHER... Upper low that has brought active weather to the area the last few days will finally be lifting out over the next 24 hours, but not before another active late afternoon and evening today. Some storms may produce heavy rain, hail and strong winds before pushing east of the area. Temperatures will cool down about 5 degrees for Wednesday, but then as upper ridge builds over the region, temps will warm to 5 degrees above normal with some areas approaching the century mark by the weekend. Winds will be occasionally breezy but should remain below critical speeds. Some moisture may start to return early next week with a return to a daily chance for showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... El Paso 65 87 67 95 / 40 0 0 0 Sierra Blanca 59 80 60 89 / 60 20 0 0 Las Cruces 58 84 61 92 / 40 0 0 0 Alamogordo 60 85 60 92 / 50 20 0 0 Cloudcroft 45 61 45 68 / 60 30 10 0 Truth or Consequences 60 84 61 92 / 40 20 0 0 Silver City 54 77 57 85 / 30 30 0 0 Deming 57 86 60 94 / 30 0 0 0 Lordsburg 56 84 59 92 / 20 0 0 0 West El Paso Metro 65 87 67 95 / 40 0 0 0 Dell City 60 86 61 94 / 60 20 0 0 Fort Hancock 64 89 65 97 / 60 0 0 0 Loma Linda 63 81 64 89 / 50 0 0 0 Fabens 65 88 66 96 / 40 0 0 0 Santa Teresa 60 86 62 94 / 40 0 0 0 White Sands HQ 66 85 67 92 / 40 0 0 0 Jornada Range 57 84 58 92 / 40 0 0 0 Hatch 57 87 60 94 / 40 0 0 0 Columbus 62 87 64 94 / 30 0 0 0 Orogrande 62 84 62 92 / 40 0 0 0 Mayhill 50 71 50 78 / 60 30 10 0 Mescalero 49 71 49 79 / 60 30 10 0 Timberon 47 69 47 76 / 60 30 10 0 Winston 47 77 49 85 / 40 30 0 0 Hillsboro 56 83 58 90 / 40 30 0 0 Spaceport 55 84 57 91 / 40 20 0 0 Lake Roberts 48 78 50 86 / 30 30 0 0 Hurley 52 80 55 88 / 30 10 0 0 Cliff 46 85 49 93 / 20 20 0 0 Mule Creek 52 80 56 87 / 20 20 0 0 Faywood 55 81 58 89 / 30 20 0 0 Animas 55 86 58 94 / 20 0 0 0 Hachita 54 84 57 93 / 20 0 0 0 Antelope Wells 56 84 59 92 / 20 0 0 0 Cloverdale 55 79 58 86 / 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Grzywacz
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1133 AM MDT Tue Jun 4 2019 NMZ407-409>417-TXZ418>424-051745- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1133 AM MDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Our weather pattern has changed little in the last 24 hours, so we will again see a threat for strong to severe thunderstorms this late afternoon into the evening. Main threats will be large hail (greater than an inch) and strong winds of 50+ mph. Best chances for severe weather will be east of the Rio Grande, but I can't rule out strong storm west of the river either. The threat of severe weather will move out of the area by 9 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will be dryer and a little cooler on Wednesday with just a slight chance for thunderstorms in area mountains. For the end of the week into Saturday we will be warm and dry. For Sunday and Monday we will see a slight chance for rain east of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotters may be required to report large hail sizes and wind gusts to the office via our 800 spotter number or via Twitter using our office name @NWSElPaso NMZ401>406-408-051745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Eastern Black Range Foothills- 1133 AM MDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...This Afternoon and Tonight Slight chance of showers and thunderstorms ending near sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will be dryer and a little cooler on Wednesday with just a slight chance for thunderstorms in area mountains. For the end of the week into Saturday we will be warm and dry. For Sunday and Monday we will see a slight chance for rain east of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement
National Weather Service El Paso TX
1156 AM MDT Tue Jun 4 2019
NMZ414>417-041845-
Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1156 AM MDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
1245 PM MDT...
At 1156 AM MDT, Doppler radar was tracking a strong thunderstorm near
Elk Silver, moving northeast at 20 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Storms are expected to continue and strengthen into the afternoon.
Locations impacted include...
Timberon, Mescalero, Sacramento, Lake Mescalero, Cloudcroft, Mayhill,
Silver Lake, Weed, Elk Silver, Apache Summit, Sixteen Springs, Hay
Canyon, Cox Canyon, Dry Canyon, Benson Ridge, Soldier Canyon and
Bluff Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3339 10573 3330 10572 3331 10532 3296 10532
3296 10535 3265 10535 3263 10577 3339 10576
TIME...MOT...LOC 1756Z 217DEG 21KT 3309 10556
DHUYVETTERSpecial Weather Statement
National Weather Service El Paso TX
1219 PM MDT Tue Jun 4 2019
NMZ402-041900-
Southern Gila Highlands/Black Range NM-
1219 PM MDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL
100 PM MDT...
At 1219 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Chloride, moving north at 10 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Poverty Creek and Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3347 10760 3330 10768 3332 10786 3348 10787
3348 10761
TIME...MOT...LOC 1819Z 190DEG 10KT 3338 10777
DHUYVETTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1247 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 1 W SIXTEEN SPRINGS 32.99N 105.56W
06/04/2019 E1.00 INCH OTERO NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1900231
EDSpecial Weather Statement National Weather Service El Paso TX 307 PM MDT Tue Jun 4 2019 NMZ410-411-042145- Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 307 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 345 PM MDT... At 306 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Fairacres, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Leasburg, Las Cruces, Radium Springs, Dona Ana, Fairacres, East Mesa, Picacho, Portions of Jornada Experimental Range, Hill, Northeast Las Cruces, Corralitos, Fort Selden State Historic Site, Leasburg Dam State Park, portions of Interstate 10 west of Las Cruces and Interstate 25 north of Las Cruces. LAT...LON 3222 10696 3235 10706 3261 10683 3238 10661 TIME...MOT...LOC 2106Z 230DEG 11KT 3236 10692 CRESPO
The El Paso radar (KEPZ), 48 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836804, 836806, 836805.